Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 25, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 15, 2018, 2:25 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2018, 2:25 PM PDT (21:25 UTC)
- Expired
- Aug 15, 2018, 5:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
The radar
The Elko radar (KLRX), 204 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2827 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791
WGUS55 KLKN 152125
FFWLKN
NVC023-160030-
/O.NEW.KLKN.FF.W.0025.180815T2125Z-180816T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
225 PM PDT WED AUG 15 2018
The National Weather Service in Elko Nevada has issued a
* Flash Flood Warning for...
Northeastern Nye County in south central Nevada...
* Until 530 PM PDT.
* At 223 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Flash flooding will remain over mainly rural areas of northeastern
Nye County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Water can move far distances from the
source thunderstorms in normaly dry washes. Muddy flood water can
hide debris and be more dangerous than it appears.
&&
LAT...LON 3895 11608 3913 11605 3913 11584 3910 11578
3892 11581
$$
SH2 follow-up statements
303
WGUS75 KLKN 152237
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
337 PM PDT WED AUG 15 2018
NVC023-160030-
/O.CON.KLKN.FF.W.0025.000000T0000Z-180816T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-
337 PM PDT WED AUG 15 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
NORTHEASTERN NYE COUNTY...
At 337 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is expected.
Flash flooding will remain over mainly rural areas of northeastern
Nye County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3895 11608 3913 11605 3913 11584 3910 11578
3892 11581
$$
SH767
WGUS75 KLKN 160037
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
537 PM PDT WED AUG 15 2018
NVC023-160047-
/O.EXP.KLKN.FF.W.0025.000000T0000Z-180816T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-
537 PM PDT WED AUG 15 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN NYE COUNTY HAS EXPIRED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3895 11608 3913 11605 3913 11584 3910 11578
3892 11581
$$
LWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 1:57 PM PDT, 28 minutes earlier.
Area forecast discussion, Aug 15, 1:57 PM PDT, 28 minutes before
Area Forecast Discussion National Weather Service Elko NV 157 PM PDT Wed Aug 15 2018 .SYNOPSIS...Active weather continues through most of the week with thunderstorm chances each day...and in some case nighttime ones, too. Although still warm, high temperatures will be cooler than last week. Some storms in central and eastern Nevada could produce localized flooding. && .SHORT TERM...Tonight through Friday. Forecast models in line with current situation as best CAPE extends from around northwest Nye County, northeast through northeast White Pine County. Storms in this area are significantly strong, to near severe. Further north, instability is lower, but moisture is concentrated and rain processes are more organized so localized flooding is more likely than near severe. This situation will keep going through the short term with different configurations on the locations, timing, and strength of convection. Temps warm but lower than recently. .LONG TERM...Friday night through next Tuesday. Synoptics: Low pressure trof moving through Idaho will drag a cold front through Nevada on Friday evening/night which will quickly be followed by ridging on Saturday. The axis for this ridge looks to set up near Utah, as low pressure hangs out in the vicinity of the Washington/Oregon coast, placing northern Nevada in a west to southwest flow. Forecast thoughts: Friday evening/night: The cold front will generate thunderstorms in eastern Nevada, diminishing overnight. The weekend: Dry and stable all areas with the ridge moving through. Temperatures "cooler" behind the cold front Saturday, though still above normal in the mid 80's to the lower 90's in the warmest valleys. Sunday warms about 3-5 degrees. Monday/Tuesday: Monsoon moisture may be able to make its way back into central Nevada. Forecast confidence is low at this time, though Tuesday looks a little better for this. Northern Nevada would stay dry in the westerly flow. High temperatures in the upper 80's to mid 90's with lows in the 50's. && .AVIATION...VFR conditions expected over the next 24 hours. A thunderstorm could occur at any station this afternoon and evening, with possible outflow winds up to around 30 kts. Thursday afternoon could see TS once again in VC of KEKO and KELY. && .FIRE WEATHER... All fire warnings have expired and NOT... repeat NOT...re-issued. Moisture inflow has increased into central, eastern, and northeastern Nevada. Less so in northwest Nevada but still more moist there than recently. Thunderstorms are possible in all zones, with strong to near severe storms in zones 455, 454, and 457. Zones 467, 468, 469, and 470 will have more wet storms but especially in zones 469 and 470. With storms being pretty slow moving, expect isolated heavy rain and possible local flooding, especially on burn areas. Winds will be on the light side with afternoon gusts in the more sunny areas. Temps on the warm side, but cooler than recently. RH's recover better in central and eastern Nevada than in zone 467, but still better there than recently. Min RH's still in the teens and 20s, generally. && .HYDROLOGY...Not expecting river flooding by any means, but moderate moisture inflow into the central and eastern portions of Nevada is driving strong storms with isolated heavy rains. Small creeks and normally dry washes could easily rise to bankfull briefly and suddenly. This situation will continue for a few days. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/90/90/98/98
In the hours before
Special weather statement, Aug 15, 12:56 PM PDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Elko NV 1256 PM PDT WED AUG 15 2018 NVZ035-037-041-152045- Southern Lander County and Southern Eureka County NV- Northeastern Nye County NV-White Pine County NV- 1256 PM PDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE...WEST CENTRAL WHITE PINE AND SOUTH CENTRAL EUREKA COUNTIES UNTIL 145 PM PDT... At 1256 PM PDT, Doppler radar was tracking a strong thunderstorm 22 miles south of Pinto Summit, moving east northeast at 10 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Nye...west central White Pine and south central Eureka Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3901 11608 3919 11623 3935 11586 3910 11573 TIME...MOT...LOC 1956Z 242DEG 13KT 3913 11605 CS
Special weather statement, Aug 15, 1:08 PM PDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Elko NV 108 PM PDT WED AUG 15 2018 NVZ035-037-152100- Southern Lander County and Southern Eureka County NV- White Pine County NV- 108 PM PDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND SOUTHEASTERN EUREKA COUNTIES UNTIL 200 PM PDT... At 107 PM PDT, Doppler radar was tracking a strong thunderstorm 17 miles southwest of Pinto Summit, moving northeast at 15 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of western White Pine and southeastern Eureka Counties. LAT...LON 3919 11622 3930 11633 3954 11607 3934 11585 TIME...MOT...LOC 2007Z 230DEG 11KT 3929 11620 SH
Special weather statement, Aug 15, 1:27 PM PDT, 58 minutes before
Special Weather Statement National Weather Service Elko NV 127 PM PDT WED AUG 15 2018 NVZ037-152115- Southern Lander County and Southern Eureka County NV- 127 PM PDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EUREKA COUNTY UNTIL 215 PM PDT... At 127 PM PDT, Doppler radar was tracking a strong thunderstorm 18 miles east of Hickison Summit, moving northeast at 15 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Eureka County but can impact Highway 50. LAT...LON 3940 11642 3948 11649 3966 11624 3948 11610 TIME...MOT...LOC 2027Z 244DEG 15KT 3947 11639 SH
Special weather statement, Aug 15, 1:49 PM PDT, 36 minutes before
Special Weather Statement National Weather Service Elko NV 149 PM PDT WED AUG 15 2018 NVZ037-152130- Southern Lander County and Southern Eureka County NV- 149 PM PDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LANDER COUNTY UNTIL 230 PM PDT... At 149 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles northwest of Kingston, moving east at 5 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Lander County. LAT...LON 3927 11736 3937 11737 3945 11717 3927 11711 TIME...MOT...LOC 2049Z 255DEG 5KT 3933 11729 SH
Special weather statement, Aug 15, 2:05 PM PDT, 20 minutes before
Special Weather Statement National Weather Service Elko NV 205 PM PDT WED AUG 15 2018 NVZ035-037-041-152145- Southern Lander County and Southern Eureka County NV- Northeastern Nye County NV-White Pine County NV- 205 PM PDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE...SOUTHWESTERN WHITE PINE AND SOUTHEASTERN EUREKA COUNTIES UNTIL 245 PM PDT... At 204 PM PDT, Doppler radar was tracking strong thunderstorms 10 miles west of Duckwater, moving northeast at 20 mph. Wind gusts 40 to 50 mph will be possible with this storm. These storms will remain over mainly rural areas of north central Nye...southwestern White Pine and southeastern Eureka Counties. LAT...LON 3871 11592 3870 11627 3917 11592 3904 11564 TIME...MOT...LOC 2104Z 208DEG 16KT 3887 11590 SH
Special weather statement, Aug 15, 2:16 PM PDT, 9 minutes before
Special Weather Statement National Weather Service Elko NV 216 PM PDT WED AUG 15 2018 NVZ037-152200- Southern Lander County and Southern Eureka County NV- 216 PM PDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER AND SOUTHERN EUREKA COUNTIES UNTIL 300 PM PDT... At 215 PM PDT, Doppler radar was tracking a series of strong thunderstorms near Diamond Valley, moving east at 15 mph. Wind gusts 40 to 50 mph will be possible with these storms. Locations impacted include... Diamond Valley and Garden Pass. LAT...LON 3956 11659 3976 11660 3992 11591 3965 11584 TIME...MOT...LOC 2115Z 249DEG 11KT 3969 11618 SH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 11:52 AM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Aug 15, 11:58 AM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 15, 12:51 PM PDT | Special Weather Statement | LKN | 39 min | |
| Aug 15, 12:56 PM PDT | Special Weather Statement | LKN | 49 min | |
| Aug 15, 1:08 PM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 15, 1:11 PM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Aug 15, 1:27 PM PDT | Special Weather Statement | LKN | Eureka | 48 min |
| Aug 15, 1:46 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye, White Pine | 3 hr |
| Aug 15, 1:49 PM PDT | Special Weather Statement | LKN | 41 min | |
| Aug 15, 2:05 PM PDT | Special Weather Statement | LKN | 40 min | |
| Aug 15, 2:16 PM PDT | Special Weather Statement | LKN | Eureka | 44 min |
| Aug 15, 2:29 PM PDT | Special Weather Statement | LKN | 46 min | |
| Aug 15, 2:38 PM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 15, 2:50 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 15, 2:51 PM PDT | Special Weather Statement | LKN | Lander | 39 min |
| Aug 15, 2:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 15, 2:54 PM PDT | Special Weather Statement | LKN | 51 min | |
| Aug 15, 3:19 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 2 hr |
| Aug 15, 4:00 PM PDT | Special Weather Statement | LKN | Lander | 45 min |
| Aug 15, 4:44 PM PDT | Special Weather Statement | LKN | 46 min |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.